We use cookies to give you the best possible experience on our site. Click here to find out more. Allow cookies
x
LOG IN HERE
Username
Password

arrow Register here

Forgotten password?

THE CHATTER BOX

 
  
  
  The Chatter Box : Blathering On
  
  
  
 
Messages 1 2 3 4 5 6 7 8 9 10 11-13 

Re: WHAT a week!! by canaveralgumby on 6 July 2009 9:56pm
 
Well this is what steroids are SUPPOSED to be used for! Anti-inflammatory and healing of soft tissue. Steroids are a fantastic wonderful invention. Unfortunately they are street-abused and have a bad rep. But you and your doctor don't need to be concerned about that. Kenelog is a form of Cortizone.
 
Re: WHAT a week!! by peripatetically on 7 July 2009 1:03am
 
Anti-inflammatories are dangerous if taken too often. You can have gastrointestinal bleeding problems. If you aready have an ulcer, colitis or reflux, be very aware of the trouble it could cause you.
 
Re: WHAT a week!! by Spursfan on 7 July 2009 8:51am
 
Steroids are 'orrible!!!!

I had to take massive doses of Prednisolone (a steroid) when first diagnosed. Yes, it certainly helped with the symptoms (and probably saved my life) but the side effects were awful!! Weight gain, 'moon face' - just horrid.

Also you have to wean yourself off them slowly or else you can be very ill.

Sometimes I have to have a 'short burst' of steroids even now but my Consultant knows I hate them so tries to steer clear if poss.

:(
 
Re: WHAT a week!! by peripatetically on 7 July 2009 2:46pm
 
And depending on where in the brain the swelling happens, your personality can really change. The first time I had steroids, I was hyper, happy and silly. The second time, I was angry, moody and aggressive. That stuff can be dangerous and most doctors are leery about giving it to you after one or two times.
 
Re: WHAT a week!! by mrsthing on 7 July 2009 11:41pm
 
Oh man, I had to take Prednisone for systemic poison ivy a few years ago, and I felt so good, I understood how people got addicted to steroids! I had so much energy, felt alert, calm, sociable, happy. I didn't forget things, either. But I didn't feel hyper or giddy--just good. No downside to it at all.

I did, through sheer stupidity, get a second case of systemic poison ivy, and went on another course of steroids. Didn't feel quite as good, but it didn't bother me.
 
Re: WHAT a week!! by peripatetically on 7 July 2009 11:48pm
 
Yes, it does mask the problem and you do feel good in that respect. After that last time, I am not anxious to ever want it again though. I knew I was a miserable witch, minus the w, plus the b.
 
Re: WHAT a week!! by Spursfan on 8 July 2009 7:22am
 
I didn't know it swelled the brain as well as the waistline !! :(

Yes it makes you feel good and keeps you awake. I would watch TV at 2 or 3 in the morning in the kitchen because I couldn't sleep and the husband had to get up for work about 5.30!

The consultant prescribed sleeping tabs for a while, but they sent me so deeply asleep that I would snore and then the husband would shake me awake! So annoying!! And once the cat (now sadly long deceased), who would sleep near our heads, was snoring loudly and the husband shook ME!! Bad move when steroids make you mardy (moody)!! I snapped at him - 'It wasn't ME!!'.

Also I had to give up scuba diving when I became ill - not that I was strong enough to do it anyway. But the consultant said I had to because of the steroids, all to do with it making you feel good so it would mask any probs you had under there ("I'm running out of air - cool!!" HAHAHA) - and as it stays in your system for a year after stopping taking it, diving was pretty much scuppered.

:(

 
Re: WHAT a week!! by peripatetically on 8 July 2009 2:16pm
 
I'm not sure if the brain itself swells, but pressure on the brain occurs from fluid build-up and depending on where, it determines your reaction to the drug. Thus, each time you take it, you never know for sure which part of the brain will control your mood.
 
Re: WHAT a week!! by Ken Dunn on 11 July 2009 6:49am
 
I see that the Gulf of California has had four earth tremors/quakes ranging from mag 4 to mag 6. Crete has also had quite a lot.
 
Re: WHAT a week!! by mrsthing on 12 July 2009 5:44pm
 
Gee, I didn't have any extreme moodiness, and I actually lost 5 pounds in the 10 days I was on it because I finally had the energy and positive attitude to be more active.

I take one 0.5mg Ativan at night to sleep now because of the unremitting insomnia associated with menopause. I was dangerously tired during the day, falling asleep at the wheel of my car. But I just sleep peacefully and wake up like I usually do (in a groggy state, but that's the way I always am at 6am). I perk up pretty quickly, though.
 
Messages 1 2 3 4 5 6 7 8 9 10 11-13 




  Reply to this post:
 
 
  Username 
 
 
  Password 
 
 
 
 
  Register here
 

INSTRUCTIONS

Select a discussion theme.
Register (or log in if you have not yet done so).

To start a new discussion topic:

Write the name of the topic in the 'Subject' box.
Type your message in the larger box to contribute.
Click 'Submit'.

To join a discussion topic:

Click on the discussion topic of your choice.
Type your message in the larger box to contribute.
Click 'Submit'.

To edit your message:

You can edit a message at any time after posting it as long as you're signed in.
Click on the 'Edit your message' link above the message.
Make your desired changes.
Click 'Submit'.

If you find you don't want to change the message after all, click on 'Return without changes'.

To set a chatmark:

Register (or log in if you have not yet done so).
Click on the "Set chatmark" link on the Chatter Box pages. This will set the time at which you have logged in.
Click on the "Go to chatmark" link to see all messages posted since you set your chatmark.

You can set your chatmark at any time and as often as you like.